Hail, Lincoln
- When
- September 20, 3:27 PM MST to 3:28 PM MST
- Where
- Lincoln County, 2.07 mi N of Punkin Center
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.930, -103.700
The report from was received through mPING.
A strong thunderstorm produced hail up the three-quarter inch in Lincoln County, just north of Pumkin Center.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A strong thunderstorm produced hail up the three-quarter inch in Lincoln County, just north of Pumkin Center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 20, 2:03 PM MST, 1 hour 24 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 303 PM MDT Sat Sep 20 2025 .KEY MESSAGES... - Seasonal temperatures for the weekend, with a chance of diurnal showers/storms mainly over the mountains. - Cold front Monday with a good chance of showers late Monday, remaining cool with scattered showers Tuesday. High mountain snow likely Monday night into Tuesday. - Turning warmer and drier again late next week. && .DISCUSSION /Through Saturday/... Issued at 302 PM MDT Sat Sep 20 2025 Current satellite and radar imagery show convection initiating off a boundary over the eastern portion of the Palmer Divide and plains. With the lack of cloud cover allowing instability to build, hail up to 1" and wind gusts up to 60 mph will be the main threats for the strongest storms as they travel east. In addition, scattered high based showers are forming over the Front Range mountains, but are dissipating as they spill onto the adjacent plains due to an overall stable environment. Expect showers and thunderstorms to mostly be confined to the higher terrain this afternoon, with a few of the stronger storms possibly spilling onto the adjacent plains. However, short term CAMs do indicate storms developing off the Cheyenne ridge later this afternoon and traveling across northern/northeastern Colorado. With SPC Mesoanalysis showing MUCAPE ~500 J/kg and steep lapse rates of 9 dg C/km, some of these storms could become sub- severe/severe, with hail up to 1" and outflow winds up to 60 mph. Sunday will be our warmest day of the forecast period, with highs in the low 80s across the plains. With increasing northwest flow aloft ahead of an incoming system, another round of showers/storms are possible mainly for the higher terrain. A few showers may might spill onto the adjacent plains, so have increased PoPs for Sunday. Models are still struggling to grasp the trajectory of the upper level trough that will move into our area late Monday. Short range solutions suggest the system will have a more easterly track, while ensemble solutions like the ECMWF and GEFS have continued to trend with a westerly track. If those solutions verify, we could have more widespread precipitation late Monday and into Tuesday. For now, NBM seems to have a good grasp on PoPs, with increased precipitation chances for the eastern plains Monday night and Tuesday. With cold air advecting into our region, elevations above 10K ft. could see snow. In terms of temperatures, the plains will be in the low-mid 60s on Tuesday, due to a cold front moving through. Wednesday morning, some of the colder spots on the the plains could have frost, but most of the area will be in the low 40s. After the upper level trough departs, a strong ridge will being to build, which will bring temperatures back to seasonal normals by Thursday. && .AVIATION /18Z TAFS through 18Z Sunday/... Issued at 1133 AM MDT Sat Sep 20 2025 VFR conditions through the TAF period. Expect light and VRB winds for the next couple of hours as they transition to the NW. Still can't rule out scattered, high based showers between 22Z and 02/03Z, but more confident that VRB wind gusts up to 25 kts will occur from outflows of storms. There will likely be S/SW behind convection before winds turn drainage overnight. Tomorrow, winds will generally be from the W/NW. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Ideker AVIATION...Ideker
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 942 AM MDT Sat Sep 20 2025 COZ030>051-211545- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 942 AM MDT Sat Sep 20 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered afternoon showers and thunderstorms possible today over the Front Range mountains and adjacent plains. Lightning and wind gusts up to 35 mph will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional chance of afternoon showers and thunderstorms over the mountains on Sunday. There is a chance of rain for the mountains and eastern plains late Monday into Tuesday, with snow likely in areas above timberline. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The Pueblo radar (KPUX), 67 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 hail. Local standard time, as filed.
The report from was received through mPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295806.